MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 24 mm amplatzer septal occluder was chosen for implant using 10f amplatzer trevisio delivery system.Complex anatomy with large atrial septal defect.A discrepancy was observed between tee and fluoroscopy measurements when sizing the defect with a balloon.The 24 mm device was deployed first; however, a peri-device leak was noted around the waist, and the device was subsequently retrieved.The device was then upsized to a 28 mm amplatzer septal occluder.During deployment, a portion of the left disc was released into the right atrium, prompting the operator to fully recapture the device.During recapture, a structure resembling a clot was visualized, appearing attached to the septum and floating within the right atrium.The device and delivery system were carefully removed and inspected, and no clot was identified on either component.The physician sought a second opinion from colleagues, and the team concluded that the structure was likely a partially detached piece of septal tissue.No asd device was implanted, and the plan was to continue monitoring the patient.The patient remained hemodynamically stable for the duration of the procedure and was discharged the following day.
 
Event or Problem Description
It was reported that on (b)(6)2026, a 24mm amplatzer septal occluder was chosen for implant using 10f amplatzer trevisio delivery system.Complex anatomy with large atrial septal defect.A discrepancy was observed between tee and fluoroscopy measurements when sizing the defect with a balloon.The 24 mm device was deployed first; however, a peri-device leak was noted around the waist, and the device was subsequently retrieved.It was confirmed that there was no additional product experience other than the mis-sizing.The device was then upsized to a 28 mm amplatzer septal occluder.During deployment, a portion of the left disc was released into the right atrium, prompting the operator to fully recapture the device.During recapture, a structure resembling a clot was visualized, appearing attached to the septum and floating within the right atrium.It was confirmed that it was not a thrombus , but a structure that seemed to be a thin layer of septum was in the right atrium.The physicians (interventional cardiologist and echographists) confirmed that the structure is a thin piece of septum still attached to the main septum.The device and delivery system were carefully removed and inspected, and no clot was identified on either component.The physician sought a second opinion from colleagues, and the team concluded that the structure was likely a partially detached piece of septal tissue.The cause was reported to be not clear, it could have been during device positioning attempts and/or passage of the delivery system though the asd.No asd device was implanted, and the plan was to continue monitoring the patient.The patient remained hemodynamically stable for the duration of the procedure and was discharged the following day.
 
Additional Manufacturer Narrative
An event of unspecified tissue injury was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The physician mentioned there was no clot found on the delivery system and on the device.The physician concluded that it was a piece of septum partially detached.A more comprehensive assessment of the device or the unspecified tissue could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24689631
Report Number2135147-2026-01915
Device Sequence Number9903327
Product Code MLV
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number8544880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexFemale